Alert archive / Alabama / Flash Flood Warnings in 2014
Flash Flood Warning 18, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jun 7, 2014, 8:35 PM CDT for Madison County, Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2014, 8:35 PM CDT (01:35 UTC)
- Expired
- Jun 8, 2014, 2:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 51 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 616 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
229
WGUS54 KHUN 080135
FFWHUN
ALC089-080730-
/O.NEW.KHUN.FF.W.0018.140608T0135Z-140608T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
835 PM CDT SAT JUN 7 2014
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MADISON COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 230 AM CDT
* AT 833 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS WESTERN MADISON COUNTY UP TO THREE INCHES OF
RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUNTSVILLE...MADISON...MOORES MILL...REDSTONE ARSENAL...
MERIDIANVILLE...HAZEL GREEN...OWENS CROSS ROADS...TRIANA...HARVEST
AND MARSHALL SPACE FLIGHT CENTER.
ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3499 8647 3459 8642 3459 8677 3461 8678
3499 8678
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 7:11 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 7, 7:11 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 711 PM CDT SAT JUN 7 2014 .UPDATE... FOR 00Z TAFS && .DISCUSSION... /ISSUED 354 PM CDT SAT JUN 7 2014/ A ZONAL...BUT SOMEWHAT WAVY MID-LEVEL FLOW CONTINUING OVER THE CONUS...WAS BRINGING A SERIES OF SYSTEMS IN WEST-EAST FASHION ACROSS THE REGION. THE WATER VAPOR LOOP INDICATED A MID LEVEL MOISTURE AXIS FROM THE SOUTHERN GREAT BASIN...TO THE TEXAS PANHANDLE AND MID SOUTH. STRONG EARLY JUNE HEATING HAS DESTABILIZED A MOIST ENVIRONMENT...WITH SCATTERED CONVECTION FORMING MAINLY TO THE WEST OF THE FORECAST AREA...AND NEAR THE QUAD CITIES. A FRONTAL BOUNDARY EXTENDED IN A NW-SE ORIENTATION FROM WEST OF ST LOUIS TO THE WESTERN CAROLINAS. HIGHS ACROSS THE REGION HAVE RISEN INTO THE MID 80S TO AROUND 90...WITH DEWPOINTS AROUND 70. PER THE CONVECTION FORMING MAINLY TO THE WEST WILL BRING A GOOD CHANCE FOR SHOWERS/STORMS IN THE LATE AFTERNOON AND EVENING. OUTPUT FROM THE HI-RES MODELS...THE ARW/NNM BOTH INDICATED STORMS MOVING ACROSS THE AREA IN A NW-SE FASHION DURING THE EVENING. TIMING FROM THE 12Z RUN WAS A BIT SLOWER THAN THE 00Z RUN HAD FORECAST...BUT AREAL COVERAGE OF RAIN WAS LARGER IN THE NEWER RUN. THE 12 AND 18Z NAM...AND 12Z GFS WERE SIMILAR TO THE HI-RES. THUS THINK THE BEST RAIN CHANCES SHOULD BE THIS EVENING...WITH PRECIP CHANCES DIMINISHING SOMEWHAT AFTER MIDNIGHT. GIVEN STRONG HEATING AND DESTABILIZATION...SOME OF THE STORMS THIS EVENING COULD BECOME STRONG TO BORDERLINE SEVERE...WITH STRONG TO SEVERE WINDS THE MAIN THREAT. PRECIP WATER AMOUNTS AROUND 1.5 INCHES ALSO MEANS LOCALLY HEAVY RAINFALL...WITH A SMALL FLASH FLOOD THREAT. SOME OF THE STORMS COULD BECOME ELECTRICALLY ACTIVE...ESPECIALLY IF HIGH PRECIP WATER AMOUNTS ARE PRESENT. SIMILAR CONDITIONS ARE FORECAST TOMORROW (SUNDAY)...AS A FRONTAL BOUNDARY SAGS TOWARD THE REGION. GIVEN THE PRECIP WILL BE GENERALLY CONVECTION...WILL STAY WITH HIGH CHANCE RATHER THAN LIKELY POPS ON SUN. STRONG TO MARGINALLY SEVERE STORMS ARE ALSO POSSIBLE ONCE AGAIN...WITH WINDS THE PRIMARY THREAT. A BROKEN RECORD FORECAST CONTINUED FOR MUCH OF NEXT WEEK. A MORE/ LESS ZONAL FLOW WILL CONTINUE WITH VARIOUS UPPER LEVEL DISTURBANCES MOVING EASTWARD IN THE PREVAILING WESTERLIES. GIVEN A SUMMER-LIKE WARM AND HUMIDITY...IT IS TOUGH TO RULE OUT RAIN CHANCES DURING THE EXTENDED. OUTPUT FROM THE ECMWF/GFS WERE IN REASONABLY GOOD AGREEMENT SHOWING THE BEST RAIN CHANCES AGAIN ON MONDAY NIGHT AND IN THE MID WEEK. EVEN THOUGH WILL KEEP RAIN CHANCES IN THE EXTENDED...UPPER LEVEL INDICATIONS ARE FOR A DRYING TREND... POSSIBLE LATE NEXT WEEK. UPPER RIDGING BUILDING IN PER LONGER RANGE OUTPUT GENERALLY TEMPERS RAIN CHANCES...AT THE EXPENSE OF WARMER TEMPERATURES. RSB && .AVIATION... FOR 00Z TAFS...VFR CONDITIONS WILL PREVAIL AT KHSV AND KMSL...ALTHOUGH VIS AND CIGS COULD TEMPORARILY LOWER INTO MVFR WITHIN STRONGER THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR ANOTHER FEW HOURS. SHOWERS AND THUNDERSTORMS WILL RETURN SUNDAY AFTERNOON. JMS && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 7, 8:09 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 809 PM CDT SAT JUN 7 2014 ALZ001>010-016-TNZ076-096-097-081015- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 809 PM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS EVENING AND TONIGHT... THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING...AS ADDITIONAL UPPER DISTURBANCES MOVE EASTWARD ACROSS THE REGION. SOME STORMS WILL BE SEVERE IN NATURE...AND WILL BE CAPABLE OF WIND GUSTS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. THESE STORMS WILL TAPPER OFF AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS REMAIN POSSIBLE SUNDAY AS A FRONTAL BOUNDARY SETTLES INTO THE AREA. SOME STORMS MAY BE STRONG TO MARGINALLY SEVERE ALONG AND AHEAD OF THE FRONT...AND WILL BE CAPABLE OF BRIEF DAMAGING WIND GUSTS...LARGE HAIL AND LOCALLY HEAVY DOWNPOURS. SCATTERED STORMS WILL THEN BE POSSIBLE MONDAY THROUGH THURSDAY...AS LINGERING UPPER DISTURBANCES OUT OF THE SOUTHWEST MOVE ACROSS THE AREA. GUSTY WINDS AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH SOME OF THESE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 7, 6:07 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
607 PM CDT SAT JUN 7 2014
ALZ003-004-072330-
LAWRENCE AL-FRANKLIN AL-
607 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAWRENCE AND
SOUTHEASTERN FRANKLIN COUNTIES UNTIL 630 PM CDT...
AT 607 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
PHIL CAMPBELL...OR 11 MILES NORTHWEST OF HALEYVILLE...MOVING
NORTHEAST AT 50 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOULTON...PHIL CAMPBELL...COURTLAND...MT HOPE...NE SMITH...
THARPTOWN...HATTON...SPRUCE PINE...DUKETON AND LANDERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3457 8755 3457 8752 3459 8751 3468 8735
3445 8719 3430 8758 3431 8758 3431 8786
3437 8790
TIME...MOT...LOC 2307Z 240DEG 45KT 3434 8777
07Special weather statement, Jun 7, 6:27 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
627 PM CDT SAT JUN 7 2014
ALZ001-002-080000-
LAUDERDALE AL-COLBERT AL-
627 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAUDERDALE AND
NORTHWESTERN COLBERT COUNTIES UNTIL 700 PM CDT...
AT 626 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR J
P COLEMAN STATE PARK...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...MUSCLE SHOALS...SHEFFIELD...J P COLEMAN STATE PARK...ST.
FLORIAN...UNDERWOOD-PETERSVILLE...WATERLOO...WRIGHT...EASTPORT AND
ZIP CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3498 8819 3501 8789 3500 8762 3476 8761
3479 8811 3489 8810 3492 8816
TIME...MOT...LOC 2326Z 269DEG 36KT 3490 8810
07Special weather statement, Jun 7, 6:28 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
628 PM CDT SAT JUN 7 2014
ALZ004-007-080000-
MORGAN AL-LAWRENCE AL-
628 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN AND EAST
CENTRAL LAWRENCE COUNTIES UNTIL 700 PM CDT...
AT 627 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MOULTON...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DECATUR...HARTSELLE...MOULTON...TRINITY...BASHAM...CADDO AND NEEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3455 8727 3462 8703 3462 8701 3460 8695
3460 8694 3443 8692 3442 8726
TIME...MOT...LOC 2327Z 258DEG 14KT 3451 8718
RSBThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:08 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 52 min |
| Jun 7, 7:13 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 47 min |
| Jun 7, 7:20 PM CDT | Severe Thunderstorm Warning | HUN | Morgan | 25 min |
| Jun 7, 7:28 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Limestone, Madison | 47 min |
| Jun 7, 7:34 PM CDT | Tornado Warning | HUN | Lauderdale | 26 min |
| Jun 7, 7:45 PM CDT | Severe Thunderstorm Warning | HUN | Marshall, Morgan | 30 min |
| Jun 7, 7:48 PM CDT | Tornado Warning | HUN | Franklin | 15 min |
| Jun 7, 7:50 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Morgan | 25 min |
| Jun 7, 7:59 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone, Morgan | 46 min |
| Jun 7, 8:04 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 41 min |
| Jun 7, 8:23 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 22 min |
| Jun 7, 8:26 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Marshall, Morgan | 49 min |
| Jun 7, 8:28 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 17 min |
| Jun 7, 8:43 PM CDT | Flash Flood Warning | HUN | Limestone | 3 hr |
| Jun 7, 8:48 PM CDT | Flash Flood Warning | HUN | Morgan | 3 hr |
| Jun 7, 8:49 PM CDT | Special Weather Statement | HUN | Madison | 26 min |
| Jun 7, 8:53 PM CDT | Special Weather Statement | HUN | Cullman | 37 min |
| Jun 7, 9:25 PM CDT | Special Weather Statement | HUN | Jackson, Marshall | 35 min |
| Jun 7, 9:33 PM CDT | Special Weather Statement | HUN | Cullman | 27 min |
| Jun 7, 10:07 PM CDT | Special Weather Statement | HUN | DeKalb | 23 min |
| Jun 8, 1:42 AM CDT | Areal Flood Warning | HUN | Madison | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.